[Skip Breadcrumb Navigation]
[Skip Breadcrumb Navigation]
This activity contains 10 questions.
A 65-year-old female patient comes to the Emergency Department with complaints of chest pain and shortness of breath. Her BP is 87/60. After being placed on the monitor, the following rhythm is seen. The most appropriate action for the nurse to take for this patient is:
give Atropine 1 mg IVP.
prepare to begin transcutaneous pacing.
begin Dopamine 5 mcg/kg/min IV.
continue to monitor the patient.
The nurse observes the following rhythm on the monitor. Further assessment reveals the patient is pulseless and apneic. The nurse should immediately:
open the airway and begin CPR.
sedate the patient with Versed 2 mg IV push per protocol.
set the defibrillator in synchronous mode and charge to 360 joules.
give Epinephrine 1 mg IV.
A 38-year-old female is brought to the Emergency Department with complaints of her “heart beating out of her chest”. She is diaphoretic, tachypneic and her BP is 70/40. The cardiac monitor shows supraventricular tachycardia. Valsalva maneuvers and three doses of Adenosine have not been successful. The nurse should immediately:
prepare the patient for synchronized cardioversion.
give Epinephrine 1 mg IV and repeat in 3 minutes.
give Adenosine 6 mg IV per protocol.
perform unilateral carotid massage.
A patient found pulseless and unconscious is placed on the monitor that shows the following rhythm. What should the nurse do next?
Quickly obtain a blood pressure reading.
Immediately start CPR and call a code.
Check for correct electrode placement.
Prepare for synchronized cardioversion.
A patient is to have synchronized cardioversion for treatment of atrial flutter. He has received Heparin 500 units subcutaneously. Which of the following interventions should now be performed?
Assist the MD in intubating the patient to stabilize airway.
Sedate the patient with Versed 2 mg IV push per protocol.
Set the defibrillator in asynchronous mode and charge to 300 joules.
Steadily increase the voltage until the beats are captured.
Prior to discharge from the Emergency Department, the nurse prints a rhythm strip on a patient and notices that the P wave cannot be detected and the QRS complex is 0.24 seconds. This is a change in the patient’s condition. What is the best action for the nurse to take?
Measure the PR interval.
Prepare the patient for discharge.
Notify the physician of this abnormal strip.
Continue to monitor for abnormalities.
A 21-year-old female is seen in the Emergency Department for vomiting and diarrhea for 3 days. Her BP is 94/64 and her EKG rhythm is as follows. The best action for the nurse to take initially is to:
request pain medication for the patient.
cardiovert the patient immediately.
give Adenosine 6 mg IV push.
start IV and bolus normal saline per protocol.
When a patient has long-term atrial fibrillation, the nurse would expect to include which drug in the plan of care to minimize the greatest risk that is commonly associated with atrial fibrillation?
The nurse should understand that which of the following treatments for Second Degree Type II AV Block would be appropriate?
(Select all that apply)
Temporary pacemaker insertion
Close monitoring without intervention
Atropine to increase heart rate if symptomatic
Coronary stent placement to improve blood flow to myocardium
An implantable defibrillator surgically implanted
The nurse would expect which of the following to be the first choice to treat a stable patient with ventricular tachycardia?
The Submit Answers for Grading feature requires scripting to function. Your browser either does not support scripting or you have turned scripting off.
So, the Submit Answers for Grading button below will not work.
The following Submit Answers for Grading button is provided in its place and will clear your answers:
The Clear Answers and Start Over feature requires scripting to function. Your browser either does not support scripting or you have turned scripting off.
So, the Clear Answers and Start Over button below will not work.
The following Clear Answers button is provided in its place and will clear your answers:
Some questions in this exercise may have more than one
To answer such questions correctly, you must select all the correct answers.
Copyright © 1995 - 2010
. All rights reserved. Pearson Prentice Hall is an imprint of
[Return to the Top of this Page]
: [Return to the Top of this Page]